Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 19, 2001, 1:13 PM EST for Calhoun County, Randolph County, Terrell County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 1:13 PM EST (18:13 UTC)
- Expired
- Jan 19, 2001, 2:00 PM EST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calhoun County, GA, Randolph County, GA, Terrell County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 11:15 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 191815 SVRTLH GAC037-061-099-243-273-191900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 113 PM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN GEORGIA CLAY COUNTY IN GEORGIA RANDOLPH COUNTY IN GEORGIA TERRELL COUNTY IN GEORGIA * UNTIL 200 PM EST... * AT 113 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CUTHBERT TO 9 MILES SOUTH OF FORT GAINES..MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 200 PM EST... COLEMAN...BENEVOLENCE... SUTTONS CORNER...HARRISONS MILL... FERRELL CROSSROADS... BLUFFTON...CARNEGIE... JEFF...GOFFS MILL... EDISON...PARROTT... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. LAT...LON 3193 8475 3148 8502 3146 8468 3190 8439 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 9:00 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 19, 9:00 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECT MARINE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EST FRI JAN 19 2001
PRE-FRONTAL CONVECTION WITH THE DEVELOPING SFC LOW IS QUITE A BIT
FURTHER EAST AT THIS TIME THAN WAS EXPECTED YESTERDAY...WITH ONE
FAIRLY STRONG STORM ALREADY MOVING INTO OKALOOSA AND WALTON
COUNTIES. THE BACK EDGE OF THE SQUALL LINE IS ALREADY AT THE MS/AL
BORDER AND IS MAKING STEADY PROGRESS TO THE EAST. CURRENT ZONES LOOK
IN GOOD SHAPE...WILL MAKE MINOR TWEAKS TO REMOVE MORNING/AFTERNOON
WORDING. OVER THE COASTAL WATERS...SCA CONDITIONS CONTINUE TO THE
WEST...AND SHOULD RAPIDLY REACH SCA CONDITIONS TO THE EAST IN THE
NEXT COUPLE OF HOURS...SO WILL GO AHEAD AND UPGRADE THE SCEC.
.TLH...
AL...SEVERE THUNDERSTORM WATCH UNTIL 11 AM CST.
GA...NONE.
FL...SEVERE THUNDERSTORM WATCH ALL PANHANDLE ZONES EXCEPT GULF
AND CALHOUN UNTIL 11 AM CST.
SCA ALL LEGS.
GOULDIn the hours before
Special weather statement, Jan 19, 11:00 AM EST, 2 hours 13 minutes before
GAZ120>131-142>148-155>161-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN... BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.+ PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 12:06 PM EST, 1 hour 7 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 12:07 PM EST, 1 hour 6 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 400 PM EST (300 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:30 AM EST | Tornado Warning | TAE | Randolph | 30 min |
| Jan 19, 2:04 PM EST | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jan 19, 5:58 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.